Alert archive / Colorado / Flash Flood Warnings in 2014
Flash Flood Warning 33, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Aug 27, 2014, 3:45 PM MDT for Yuma County, Colorado. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2014, 3:45 PM MDT (21:45 UTC)
- Expired
- Aug 27, 2014, 7:45 PM MDT
- In force
- 4 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Yuma County, CO
The radar
The Goodland radar (KGLD), 122 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 1491 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
059
WGUS53 KGLD 272145
FFWGLD
COC125-280145-
/O.NEW.KGLD.FF.W.0033.140827T2145Z-140828T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
345 PM MDT WED AUG 27 2014
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL YUMA COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 745 PM MDT
* AT 344 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER NORTHCENTRAL YUMA COUNTY. DOPPLER RADAR INDICATES
RAINFALL AMOUNTS FROM 2 TO 4 INCHES OF RAIN HAVE FALLEN. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MAINLY RURAL PARTS OF NORTH CENTRAL YUMA COUNTY.
ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4044 10213 4026 10227 4027 10247 4044 10243
$$
DR1 follow-up statement
552 WGUS73 KGLD 280138 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 738 PM MDT WED AUG 27 2014 COC125-280147- /O.EXP.KGLD.FF.W.0033.000000T0000Z-140828T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YUMA CO- 738 PM MDT WED AUG 27 2014 ...THE FLASH FLOOD WARNING FOR NORTH CENTRAL YUMA COUNTY WILL EXPIRE AT 745 PM MDT... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. HOWEVER...ADDITIONAL HEAVY RAIN WILL BE POSSIBLE THROUGH THE NIGHT...AND COULD CAUSE ADDITIONAL FLASH FLOODING. LAT...LON 4044 10213 4026 10227 4027 10247 4044 10243 $$ BULLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 1:09 PM MDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 27, 1:09 PM MDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 109 PM MDT WED AUG 27 2014 .SHORT TERM...(THIS AFTERNOON THROUGH THURSDAY) ISSUED AT 1222 PM MDT WED AUG 27 2014 MESSY SITUATION WITH MOIST SOUTHEASTERLY LOW LEVEL FLOW BENEATH LARGE UPPER LOW OVER NW COLORADO WHICH WILL SEND A SERIES OF IMPULSES NORTHEAST OVER THE AREA. AS CLOUDS CONTINUE TO THIN OUT THIS AFTERNOON...SFC HEATING WILL GENERATE POCKETS OF MODERATE INSTABILITY WITH TSRA DEVELOPING BY EARLY AFTERNOON. WV SATELLITE SHOWS THE FIRST UPPER SHORT WAVE TROUGH LIFTING INTO EASTERN COLORADO AT THE MOMENT WHICH WILL ENHANCE PRECIP CHANCES THIS AFTERNOON AND EVENING OVER WESTERN KANSAS AND SOUTHWEST NEBRASKA. A FEW STORMS WILL BECOME SEVERE WITH MAINLY A LARGE HAIL THREAT. A SECOND SHORT WAVE TROUGH CLOSER TO THE UPPER LOW WILL MOVE ACROSS CENTRAL COLORADO THIS AFTERNOON WHICH WILL GENERATE A SECOND AREA OF TSRA WHICH WILL REACH EASTERN COLORADO AND WESTERN KANSAS THIS EVENING...CONTINUING TONIGHT. POTENTIAL FOR SEVERE AGAIN THIS EVENING IN WESTERN COUNTIES WITH THE SECOND ROUND OF STORMS WHICH WILL TRANSITION TO MORE OF A HEAVY RAIN THREAT OVERNIGHT. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 1256 PM MDT WED AUG 27 2014 UPPER TROUGH AXIS WILL MOVE ACROSS THE FORECAST AREA THURSDAY NIGHT WITH SCATTERED THUNDERSTORMS. BEST MOISTURE AND INSTABILITY WILL BE IN EASTERN AREAS...BUT DEEP LAYER SHEAR WILL BE FAIRLY LOW SO OVERALL SEVERE THREAT LOOKS LIMITED. STORMS WILL END WEST TO EAST AFTER MIDNIGHT. ISOLATED SHOWERS/THUNDERSTORMS MAY LINGER IN FAR EASTERN AREAS FRIDAY MORNING...OTHERWISE FRIDAY WILL BE DRY AS SHORTWAVE RIDGING DEVELOPS. THE RIDGE BREAKS DOWN RATHER QUICKLY AS NEXT TROUGH DIGS INTO THE NORTHERN ROCKIES ON SATURDAY. DISTURBANCES ROTATING AROUND THE BASE OF THE TROUGH OUT OF NORTHERN COLORADO WILL BRING SLIGHT THUNDERSTORM CHANCES SATURDAY NIGHT AND SLIGHTLY BETTER CHANCES SUNDAY AFTERNOON AND SUNDAY NIGHT. THAT SYSTEM WILL SLOWLY LIFT NORTHWARD EARLY NEXT WEEK...BUT WILL BE CLOSE ENOUGH ON MONDAY FOR CONTINUED LOW CHANCES OF SHOWERS/THUNDERSTORMS. PRECIPITATION CHANCES WILL BEGIN TO DECLINE TUESDAY AND WEDNESDAY WITH A RIDGE REBUILDING ACROSS THE SOUTHERN PLAINS. TEMPERATURES WILL BE NEAR NORMAL ON FRIDAY...ABOVE NORMAL OVER THE WEEKEND...SLIGHTLY BELOW NORMAL MONDAY AND TUESDAY AND THEN NEAR NORMAL ON WEDNESDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1222 PM MDT WED AUG 27 2014 LARGE SLOW-MOVING UPPER LOW OVER NORTHWEST COLORADO WILL IMPACT BOTH TAF SITES WITH BROKEN TO OVERCAST SKIES AND SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH THE TAF PERIOD. A SURFACE LOW WILL ULTIMATELY FORM OVER SOUTHERN COLORADO THIS EVENING AND MOVE INTO WESTERN KANSAS TONIGHT. CEILINGS WILL BE FL030-040 THIS AFTERNOON AND EVENING WITH CONDITIONS DETERIORATING OVERNIGHT TO IFR AS THE LOW MOVES CLOSER. TSRA WILL BE HIT AND MISS VARIETY FROM 18Z-22Z WITH BEST CHANCES AFTER 02Z AT KGLD AND AFTER 22Z AT KMCK. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...DLF LONG TERM...024 AVIATION...DLF
Hazardous weather outlook, Aug 27, 10:45 AM MDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT WED AUG 27 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1045 AM MDT WED AUG 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT TWO ROUNDS OF THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS THE TRI-STATE REGION. THIS AFTERNOON...SCATTERED THUNDERSTORMS WILL DEVELOP AFTER 1 PM MDT ACROSS WESTERN KANSAS AND SOUTHWEST NEBRASKA. SOME OF THESE STORMS WILL BECOME SEVERE WITH HAIL TO THE SIZE OF WALNUTS BEING THE MAIN THREAT AS THEY MOVE NORTHEAST AROUND 25 MPH. FURTHER WEST OVER COLORADO...STRONG TO SEVERE STORMS WILL DEVELOP THIS AFTERNOON OVER THE FRONT RANGE WHICH WILL MOVE INTO EASTERN COLORADO THIS EVENING AND INTO AND WESTERN KANSAS AND SOUTHWEST NEBRASKA LATER THIS EVENING AND OVERNIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS EARLY ON...WITH THE SEVERE WEATHER THREAT DIMINISHING DURING THE EVENING AS STORMS TRANSITION TO MORE OF A HEAVY RAIN THREAT OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE STORMS WILL AGAIN BE POSSIBLE THURSDAY AFTERNOON AND EVENING EAST OF HIGHWAY 27. LARGE HAIL UP TO HALF DOLLAR SIZE WILL BE POSSIBLE WITH THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. SEVERE WEATHER REPORTS THROUGH SOCIAL MEDIA AND BY PHONE ARE APPRECIATED. DLF
In the hours before
Local storm report, Aug 27, 2:44 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
244 PM MDT WED AUG 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLOOD 7 W ATWOOD 39.81N 101.17W
08/27/2014 RAWLINS KS TRAINED SPOTTER
BEAVER CREEK OUT OF ITS BANKS. MINOR FLOODING OCCURRING.
&&
024Special weather statement, Aug 27, 2:48 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 248 PM MDT WED AUG 27 2014 COZ090-272115- YUMA COUNTY CO- 248 PM MDT WED AUG 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN YUMA COUNTY UNTIL 315 PM MDT... AT 248 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WAUNETA...MOVING NORTH AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WAUNETA AND ALVIN. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 253 AND 269. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4044 10205 4019 10210 4020 10251 4044 10245 TIME...MOT...LOC 2048Z 191DEG 18KT 4036 10230 DR
Special weather statement, Aug 27, 3:28 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 428 PM CDT WED AUG 27 2014 NEZ081-272215- RED WILLOW NE- 428 PM CDT WED AUG 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RED WILLOW COUNTY UNTIL 515 PM CDT... AT 428 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DANBURY...MOVING NORTH AT 30 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... INDIANOLA...BARTLEY...DANBURY AND LEBANON. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4003 10019 4002 10051 4035 10043 4035 10020 TIME...MOT...LOC 2128Z 200DEG 26KT 4010 10037 DR
Special weather statement, Aug 27, 3:41 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
441 PM CDT WED AUG 27 2014
KSZ015-016-029-272230-
GOVE KS-GRAHAM KS-SHERIDAN KS-
441 PM CDT WED AUG 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GRAHAM...NORTHEASTERN
GOVE...SOUTHEASTERN SHERIDAN AND SOUTHERN NORTON COUNTIES UNTIL 530
PM CDT...
AT 440 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM TASCO TO NEAR GOVE CITY...
AND MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GOVE...QUINTER...GRAINFIELD...MORLAND...PARK...SAINT PETER...
PENOKEE...STUDLEY...TASCO AND GOVE CITY.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 93 AND
113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3913 10015 3889 10015 3884 10062 3941 10038
3957 9991 3913 9989
TIME...MOT...LOC 2140Z 211DEG 19KT 3937 10028 3889 10049
DRThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:17 PM MDT | Special Weather Statement | GLD | Kit Carson | 43 min |
| Aug 27, 2:48 PM MDT | Special Weather Statement | GLD | Phillips | 27 min |
| Aug 27, 2:56 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 64 min |
| Aug 27, 3:53 PM MDT | Special Weather Statement | GLD | Phillips | 67 min |
Nearby
Flash Flood Warnings in Colorado, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.